Home

CDs & DVDs

Free Articles

Training

Self Help

Newsletter

Blog

Forum
Psychology forum home -> Depression -> Cipralex and Alcohol? This topic is locked: you cannot edit posts or make replies.

Cipralex and Alcohol?


Connect with Uncommon Knowledge

Depression Resources

 
Free Depression Learning Path

How Depression Works

Post-natal Depression (article)

Depression and Anxiety, the link (article)

Depression Recovery Program

Treating Depression with Hypnosis (ebook)

Storytelling CD

Discussion Forums


   Psychology

   Depression

   Anxiety and Panic Attacks

   Anger Management

   Addictions

   Eating Disorders

   Public Speaking

   Workplace Psychology

   Self Esteem and Confidence

   Relationships

   Hypnosis

   Practitioners' Lounge

   Emotional Intelligence

   Light Lounge

 


Bookmark and Share



 
Author Thread
pirata
New Member


Joined: 18 Jul 2005
Posts: 6

Post Sat Sep 17, 2005 11:00 am

Cipralex and Alcohol?    Reply with quote  

I know these two shouldn't go together at all but last night I had my farewell with some work collegues. I had 5 beers in 4 hours. I was so sick and confused. I've never felt that way even when drinking heavily in my younger years. Is this a result of the anti depressants in my system? I don't remember large parts of what went on and am really worried. I have never had this happen to me. Any ideas?
  
supersezza
Senior Member


Joined: 08 Apr 2005
Posts: 3789
Location: in my head

Post Sat Sep 17, 2005 1:51 pm

   Reply with quote  

Hi pirata,

Yes it is likely to be the combination of both, it mainly makes you feel more sedated and sleepy.

Try and drink in moderation and you will be fine!
MikeP
New Member


Joined: 23 Feb 2005
Posts: 10

Post Sat Sep 17, 2005 2:18 pm

   Reply with quote  

Pirata,

I have been on the same medication now for about 11 months and have found that as long as I limit my alcohol to a maximum of a few drinks on each occassion I feel fine.

Mike
briary
Moderator
Moderator


Joined: 07 Jul 2004
Posts: 9280
Location: East Sussex

Post Sat Sep 17, 2005 5:16 pm

   Reply with quote  

Hi pireta

I agree that it is likely to be the combination of alcohol and medication that caused this reaction.

The advice generally is not to mix alcohol with antidepressants, although some people find they are OK with the occasional drink.

Karen
pirata
New Member


Joined: 18 Jul 2005
Posts: 6

Post Mon Sep 19, 2005 7:02 am

   Reply with quote  

Thanks guys. It makes sense. Funny thing is I'm still not feeling 100% after Friday. Bit of nausea and a headache. Very strange...
esselle
MVP
MVP


Joined: 30 Aug 2005
Posts: 588
Location: Lincolnshire, UK

Post Mon Sep 19, 2005 8:38 am

   Reply with quote  

Don't know whether it is sheer coincidence, but after a really 'good' couple of weeks, I went to my friend's evening wedding reception on Friday night and being aware of the advice not to drink excessively whilst on ADs, i opted for 3 lager shandys only!
Come Saturday, early evening, i began to feel anxious again and since then have felt generally yukky and unhappy?
Coincidence you think??

Sarah x
gregorymichael
MVP
MVP


Joined: 05 Sep 2004
Posts: 677
Location: AUSTRALIA

Post Mon Sep 19, 2005 9:04 am

   Reply with quote  

Hello pirata (and guests),

As we choose to drink (or not to) I feel it is important to establish one's 'limit' and that would apply when taking any medication. Taking medication for any length of time can alter our 'system' and also the tolerance to alcohol, so finding what is acceptable and copeable is crucial so we know how much the effects of alcohol is while on medication.

Common sense, responsibility and awareness is necessary for a 'happy' balance.

Regards
Greg.
johnpholland
New Member


Joined: 20 Aug 2007
Posts: 1

Post Mon Aug 20, 2007 12:17 pm

Cipralex and Alcohol    Reply with quote  

Hi, I take Cipralex and have had a heavy week on the booze... I feel anxious today and wonder if it is the alcohol.. Has anyone experienced increased anxiety / depression after a boozy session

John
Paul Doherty
Junior Member


Joined: 04 Nov 2005
Posts: 82

Post Tue Aug 21, 2007 5:26 pm

Re: Cipralex and Alcohol    Reply with quote  

quote:
Originally posted by johnpholland
Hi, I take Cipralex and have had a heavy week on the booze... I feel anxious today and wonder if it is the alcohol.. Has anyone experienced increased anxiety / depression after a boozy session

John


I find alcohol bad for anxiety/depression- when you are drinking you are fine but next day you suffer with your nerves,sweats and depression which is more withdrawl than your normal anxiety/depression
Nimba
Junior Member


Joined: 21 Oct 2005
Posts: 36

Post Tue Aug 21, 2007 7:39 pm

   Reply with quote  

I had been taking lexapro (the more selective version of cipralex) and while on it I would go out drinking about once a week.

A drinking session for me would typically consist of a large amount of alcohol, typically around 12 drinks or more.

I found that lexapro in combination with alcohol would make me act very happy, outgoing, complete loss of inhibition. It was kind of enjoyable, at times almost a type of manic episode. However, I would sometimes get a little too happy, too loud, too wild, I would talk to anyone and everyone.

I almost got into a few fights during the times I drank while on lexapro because of this...my behavior would at times border on out of control.

I have since stopped taking lexapro, in part to how it would effect me when I drank. Though I never had bad hangovers or ill effects afterwards. My behavior while on the combination is what worried me.

I have since found I enjoy drinking a lot less, which is fine with me. The only time I noticed any effects from the lexapro is when I went out drinking.
narkissose
New Member


Joined: 13 Nov 2007
Posts: 5

Post Tue Nov 13, 2007 1:53 pm

Alcohol and Ciplralex    Reply with quote  

Alcohol is a known depressant and you should avoid it while on AD's. I was on a daily drinking
binge for 2 years before I started AD's and I left alcohol before starting AD's. I dont feel the urge
to drink, and I do drink in moderation whenever I am at a function.

I would like to point out that while it has no major effect on you when you are drinking once a week or so, but more than that I have noticed sudden unexplained anxiety, palpitations and increased heart beat. I noticed these symptoms on two days that I drank consecutively about 3 large whiskeys.
jab
Junior Member


Joined: 02 Mar 2005
Posts: 64

Post Sun Nov 18, 2007 11:05 pm

   Reply with quote  

I find while on this that a drink or two seems to be ok especially martini's which I love, wine I've found I've completely lost the taste for and I feel much better staying away from it but a week ago Friday I overdrank and I'm still paying for it. I was in bed for two days, when I finally got up I was so shaky and had many more symptoms, also I feel more depressed now and I think one night I had a panic attack, so No drinking for me.
I have lost alot of weight which is good.
The one bad thing is that I feel terribly tired and unmotivated until evening almost every day. Other than this, it's good.
narkissose
New Member


Joined: 13 Nov 2007
Posts: 5

Post Mon Nov 19, 2007 11:43 am

Try shifting to taking med at night    Reply with quote  

I have noticed that many people are countering the sleepiness side-effect of the medicine
by taking it in the night time. Has anyone of you tried that with success?

I am also having sleepiness, yawning and been unmotivated in the day and I have been on the med more than a month now (5mg), but surely my mood is a lot better now.

And the increased heart palpitations could be due to missed dose of Trika on the days I drink.
I am also on 0.125 mg Trika daily only temporarily as it helps ease down the initial days of anxiety with Cipralex.
jab
Junior Member


Joined: 02 Mar 2005
Posts: 64

Post Mon Nov 19, 2007 8:18 pm

   Reply with quote  

I wonder why my dr specifically told me to take this in the mornings. I've been telling and telling him how tired I am all the time and he just tells me to exercise.... Twisted Evil , hey I would If I wasn't so tired.....Idiot!!! I told him that too of course, minus the idiot. But.....I have wanted to also say that on occasion too!
jab
Junior Member


Joined: 02 Mar 2005
Posts: 64

Post Mon Nov 19, 2007 8:23 pm

   Reply with quote  

I'm glad I'm reading this, I had noticed some anxiety at times but never thought too much about it or else I was drinking too much coffee but now I'm going to question that to my dr, also the tired feeling, AND I noticed my skin is very sensitive at times with a slight burning sensations especially after washing.
  

This topic is locked: you cannot edit posts or make replies.

Jump to:  

Related topics
Cipralex
Two Faces??
my husband overdose two times in 10 days
Mild Depression Can Damage Immune System
Going back too work - set back
 
Goto page 1, 2, 3  Next
All times are GMT.
The time now is Mon Apr 21, 2014 3:31 am
  Display posts from previous:      




Psychology  

Powered by phpBB © 2001, 2005 phpBB Group